Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Apr 19, 2011, 12:04 PM CDT for Alexander County, Illinois; Scott County, Missouri. It took effect at Apr 21, 2011, 11:59 AM CDT. It was in force for 86 days.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 12:04 PM CDT (17:04 UTC)
- In effect from
- Apr 21, 2011, 11:59 AM CDT
- Expired
- Jul 16, 2011, 8:54 AM CDT
- In force
- 86 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Alexander County, IL, Scott County, MO
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Thebes (THBI2). The gauge peaked at 45.52 ft at May 3, 2011, 1:00 AM CDT.
- Action stage
- 30 ft
- Minor stage
- 33 ft
- Moderate stage
- 37 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07022000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 19, 3:22 AM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Apr 19, 3:22 AM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 AM CDT TUE APR 19 2011 ...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF REGION... .DISCUSSION... EARLY THIS MORNING...SURFACE LOW PRESSURE WAS NEAR THE TX/OK PANHANDLE REGION...WITH A FRONTAL BOUDNARY EXTENDING EAST ACROSS THE SRN 1/3 OF MO INTO SRN IL AND SRN IN. BRAND NEW SWOMCD INDICATES A SVR WATCH MAY BE LIKELY SOON...BUT THIS WATCH SHOULD BE MOSTLY NORTH AND WEST OF OUR CWFA. MEANWHILE...WVAPOR IMAGERY SHOWED A S/WV MOVING ACROSS THE FOUR CORNERS REGION WITH THE UPPER LEVEL FLOW BACKING SLIGHTLY TO WSW OVER THE AREA. MAIN FORECAST CHALLENGE IS OBVIOUSLY POPS TODAY AND TONIGHT ALONG WITH THE RISK OF SEVERE STORMS. BEST POPS TODAY THROUGH 18Z SHOULD BE ACROSS THE NRN 1/3 OF THE AREA. THIS AFTERNOON...IT IS MORE UNCLEAR HOW POPS SHOULD BE DEPICTED. BOTH MODELS THROUGH EARLY AFTERNOON PAINT SCANT QPF ACROSS THE FA. HOWEVER MODEL SOUNDINGS SHOW EVIDENCE OF A LOW TROP CAP. THE QUESTION IS...WHAT WILL ERODE AWAY AT THIS CAP. WHAT IS IMPRESSIVE ARE LAPSE RATES DEPICTED TO RANGE FROM 8-9 TODAY H7/H5. SHOULD ENOUGH DESTABLIIZATION OCCUR...AND A WEAK PERTURBATION OR TWO MOVE ENE ACROSS THE AREA...CANNOT RULE OUT SOME CONVECTION THROUGH THE DAY. BUT WILL KEEP POPS LOW AND FOCUSED NORTH AND WEST. MEANWHILE...SURFACE LOW PRESSURE SHOULD BE OVER WRN MISSOURI BY 18Z... AND TRACK NE TO JUST NORTH OF KSTL BY 00Z. IT IS HARD TO ADD MUCH TO WHAT THE STORM PREDICTION CENTER HAS OUTLINED IN THEIR DAY 1 DISCUSSION. THE SEVERE WEATHER THREAT SHOULD INCREASE THROUGH THE EVENING HOURS OVER THE REGION...COINCIDENT WITH A STRENGTHENING OF THE UPPER LEVEL WIND FIELDS. BEST CHANCE OF TORNADIC ACTIVITY SHOULD BE CLOSER TO THE SURFACE LOW TRACK INVOF BEST BACKED SFC/BLYR FLOW. HOWEVER IT SEEMS THAT WITH TIME...THIS MAY EVOLVE INTO A WIND AND HAIL EVENT...EITHER FAIRLY UNIFORM...OR WITH SEVERAL BOWING SEGMENTS THAT COULD RESULT IN ENHANCED WIND DAMAGE. THE LOW LEVEL WIND FIELDS ARE NEVER IN QUESTION. WE WILL MERELY BE WAITING ON THE EVOLUTION OF A STRENGTHENING UPPER JET THAT SHOULD ENHANCE OVERALL CONVECTION FROM 00Z FORWARD. DISCRETE CELLS ARE STILL POSSIBLE INTO THE EVENING...ESPECIALLY IN A CORRIDOR FROM SEMO INTO SRN IL...BUT IT DOES SEEM LIKE AN EVOLUTIONARY PROCESS THROUGH THE EVENING. CATEGORICAL POPS...AND SEVERE WORDING WILL BE USED IN THE GRIDS. THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z... THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY DRY GIVEN THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH THROUGH THE REGION. WEDNESDAY NIGHT...THE MODELS HINT AT CONVECTIVE ACTIVITY MOVING ACROSS THE SRN 1/3 OF THE CWFA...SO ADDED JUST SLIGHT CHANCE POPS THERE. THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS RETURN FLOW/INSTABILITY ARE ACTED ON BY AN UNSETTLED MID LEVEL FLOW PATTERN. NO CHANGES TO THE LONG TERM PORTION OF THE FORECAST. ..NOLES.. && .AVIATION... ISOLATED SHRA/TSTM POSSIBLE THROUGH 15Z WITH A FRONT SITTING JUST N OF KEVV AND KOWB...BUT NOT ENOUGH TO INCLUDE IN TAF. LOW VFR TO MVFR CIGS EXPECTED THROUGH THE TAF PERIOD. WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS. WIDESPREAD SHRA/TSTM EXPECTED LATE TODAY/TONIGHT WITH APPROACH/PASSAGE OF STRONG COLD FRONT. IFR CIGS POSSIBLE AND IFR VSBYS LIKELY WITH STORMS..AND SEVERE STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE. ..RST.. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 19, 3:35 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 AM CDT TUE APR 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 335 AM CDT TUE APR 19 2011 ...SEVERE WEATHER OUTBREAK EXPECTED LATE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FOUR STATE AREA THROUGH TONIGHT. THE TIME FRAME OF GREATEST CONCERN WILL BE TOWARD THE END OF THE DAY AND THROUGH THE FIRST HALF OF TONIGHT. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A CONCERN. INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS ARE FORECAST ACROSS THE REGION TODAY AND INTO THIS EVENING. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. RIVER FLOODING IS FORECAST TO CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATER TODAY AND TONIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:04 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 29 days |
| Apr 19, 12:04 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 92 days |
| Apr 19, 6:52 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 38 min |
Nearby
River Flood Warnings in Illinois, 2011River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.